How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Joseph Gelis Your Own Question
Joseph Gelis
Joseph Gelis, Nurse
Category: Health
Satisfied Customers: 321
Experience:  LSU Graduate 1992 w/ Bacc. Science in Nursing, 15+ years bedside nursing, mostly in critical care.
Type Your Health Question Here...
Joseph Gelis is online now
A new question is answered every 9 seconds

I am experienicng some anxiety attacks. I have this heat flashes

Resolved Question:

I am experienicng some anxiety attacks. I have this heat flashes and muscles aches all over my body. Can this be possible? Can Anxiety disorder cause this. I am so frustrated and I think I am causing the stress and hear, is this possible?
Submitted: 8 years ago.
Category: Health
Expert:  Joseph Gelis replied 8 years ago.
How long have you been having these episodes?

Do you have anxiety disorder? If so, do you take medication for it?

Have you had your thyroid checked?

How long do the episodes last?

Have you had any recent new stressors in your life?
Customer: replied 8 years ago.

5 months. I'm not sure what I have, I am certain reading about it, that I may have anxiety disorder. Yes, no Thyroid. They last a few hours or every other day. I work for Investment Banking and the economy crisis is not helping my anxiety. It's very stressful at work.

Expert:  Joseph Gelis replied 8 years ago.
I am interpreting your answer that you had your thyroid checked and the results were normal. The new stressors at work will only aggravate an underlying anxiety disorder even more. Xanax will help in temporarily putting out small fires as they develop, but you will need an antidepressant, that also has an antianxiety component, to provide continuous coverage in correcting any neurochemical imbalance in your brain, that may be contributing to your anxiety. You should attempt to restart the Zoloft, that was prescribed for you, and see if your body can make the adjustment after a few days, with a reduction in any side effects. It may take you a couple of weeks to begin to realize any significant antianxiety benefits from it, but you should give it a good trial before giving up on it. If you just can not tolerate it, it may not be the one for you. There are other antidepressants, and switching to another would have to be discussed with your doctor. I hope this has helped and you get to feeling better soon.
Joseph Gelis and 7 other Health Specialists are ready to help you